When I saw R yesterday, we spent most of the session talking about meds. The situation is this: I started taking an SSRI about a month ago for anxiety, and now I want to stop. I think the drug definitely helps with the anxiety, but my mood is incredibly low. I'm not suicidal or anything, but there has been a definite shift since I started the medication. I don't know if or how they are related, but something's up. I haven't felt this crappy in a long time. Could depression be a side effect of an antidepressant? It doesn't make sense, but that seems to be what I'm experiencing.
The other big side effect: it has made my eyes UNBELIEVABLY dry. It sounds minor, but hear me out. This wouldn't really be a problem for a most people, maybe just a little annoying, but I already have horrible dry eye (it got a lot worse at my lowest weight, when I developed epithelial erosions) and the medication has made it pretty much unbearable. I can't wear contacts, and even in glasses my eyes are so dry that I can barely even keep them open by the end of the day. At first, I figured I could just deal with it by using artificial tears and getting a humidifier in my room etc., but it's really becoming a quality of life issue.
I saw my eye doctor last week who confirmed that my eyes are "bone dry" and that the drug is most likely to blame. Apparently, dry eye (and dry mouth) is a pretty common side effect of all SSRIs. I'm already using multiple prescription drops, and nothing really seems to be helping much. So that sucks.
So now I just don't know what to do. It took a really long time for me to be okay with even trying the drug in the first place, and it really does seem to be helping with the anxiety. I'm nervous about what will happen if I decide to drop it, and instantly revert back into an irrational ball of nerves.
R is understandably reluctant to talk about me stopping the medication. At first he sort of dismissed my eye issues, which pissed me off, but now he seems to be taking it more seriously. I am seeing my GP on Thursday, so hopefully she will have a better idea about where to go from here.